Toxic epidermal necrolysis-like subacute cutaneous lupus erythematosus

Australas J Dermatol. 2012 Nov;53(4):303-6. doi: 10.1111/j.1440-0960.2011.00842.x. Epub 2011 Dec 29.

Abstract

Toxic epidermal necrolysis (TEN)-like presentations have been described in non-drug-induced settings. We describe a case of subacute cutaneous lupus erythematosus (SCLE) in a 53-year old woman, which evolved into a TEN-like presentation over the course of 4 weeks. The patient responded rapidly to treatment with intravenous methylprednisolone. This article draws attention to features that may be used to differentiate classical TEN from TEN-like SCLE.

MeSH terms

  • Anti-Inflammatory Agents / therapeutic use
  • Diagnosis, Differential
  • Female
  • Humans
  • Lupus Erythematosus, Cutaneous / complications*
  • Lupus Erythematosus, Cutaneous / drug therapy
  • Methylprednisolone / therapeutic use
  • Middle Aged
  • Stevens-Johnson Syndrome / diagnosis*
  • Stevens-Johnson Syndrome / drug therapy

Substances

  • Anti-Inflammatory Agents
  • Methylprednisolone